MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/20; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/20; COVERED CORONARY STENT
Model Number 434894
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
A pk papyrus covered stent system was selected for treatment of the lcx.Resistance was felt while attempting to insert the device.During withdrawal it was noticed that there was no stent on the balloon.The stent dislodged inside the catheter.The stent was retrieved.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the returned instrument revealed that the balloon is well folded and shows no signs of inflation.Stent imprints are visible on the balloon surface, indicating that the stent was initially crimped centered on the balloon.The stent was returned separately in a plastic beaker.The stent is slightly deformed (pinched) at one end.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations, no manufacturing or material related root cause could be determined.

Brand Name
PK PAPYRUS US 3.0/20
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10334312
Report Number1028232-2020-03116
Device Sequence Number825783
Product Code NIV
UDI-Device Identifier07640130447226
UDI-Public07640130447226
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number434894
Device Catalogue NumberSEE MODEL NO.
Device Lot Number09195571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age59 YR